Ruihua Liu

Contact Information

Ruihua Liu


  • Full-Time Faculty


Ruihua Liu received his B.E. (1985), M.E. (1988) and Ph.D. (1994) in Engineering Science with a specialization in control theory and application from Nankai University, China. He came to US in 1996 and earned his Ph.D. in mathematics and M.S. in computer science in 2001 from the University of Georgia. He joined the faculty of the University of Dayton's Department of Mathematics in 2004.


  • Ph.D., Nankai University, China, 1994
  • M.E., Nankai University, China, 1988
  • B.E., Nankai University, China, 1985

Research Interests

  • Financial mathematics
  • Stochastic control
  • Operations management

Selected Publications

G. Yin, R. H. Liu & Q. Zhang, Recursive algorithms for stock liquidation: a stochastic optimization approach, SIAM Journal on Optimization (2003), Vol. 13, No. 1. 240-263.

Q. Zhang, R. H. Liu & G. Yin, Nearly optimal controls of Markovian Systems, in Stochastic Modeling and Optimization (2003), D. Yao, H. Q. Zhang, & X. Y. Zhou eds., 43-86, Springer-Verlag.

R. H. Liu, Q. Zhang & G. Yin, Asymptotically optimal controls of hybrid linear quadratic regulators in discrete time, Automatica (2002), Vol. 38, 409-419.

R. H. Liu, Q. Zhang & G. Yin, Nearly optimal control of singularly perturbed Markov decision processes in discrete time, Applied Mathematics and Optimization (2001), Vol. 44, 105-129.

R. H. Liu & Q. Zhang, Nonlinear filtering: a hybrid approximation scheme, IEEE Trans. Aerospace & Electronic System (2001), Vol. 37, No. 4, 470-480.

R. H. Liu, Q. Zhang & G. Yin, Nearly optimal control of nonlinear Markovian systems subject to weak and strong interactions, Stoch. Anal. Appl (2001), Vol. 19, No. 3, 361-386.

R. H. Liu, Q. Zhang & G. Yin, Singularly perturbed Markov decision processes with inclusion of transient states, J. Systems Science and Complexity (2001), No. 2.